Welcome, mythreesons. Some people are depressed and weepy on Pred, others are cranky and irritable. Some swing between the two. It does tend to increase the appetite in most people, as well as making you crave salt. This can lead to fluid retention and swelling. Be sure you get enoug potassium in your diet, because the extra sodium you retain can give you world-class muscle cramps if you don't. So try to watch your salt intake, be sure you get plenty of fluids. Also take a good calcium + vitamin D supplement, because the Pred will take calcium from your bones. Usually about
500 mg. taken three times a day is right. And if you can get weight-bearing exercise such as walking, that will also help keep your bones strong.
Hope you're feeling better soon.
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal, Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
Co-Moderator UC Forum